Texas, 2002Damaging Wind in Texas, June 20, 2002
June 20, 2002 · NWS EPZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 20, 12:25 PM MST, 3 hours earlier.
Area forecast discussion, Jun 20, 12:25 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
125 PM MDT THU JUN 20 2002
SYNOPSIS...
WEAKENING HIGH PRESSURE ALOFT WILL ALLOW LOW AND MID LEVEL WINDS TO
BECOME SOUTHEASTERLY TONIGHT...BRINGING IN ENOUGH MOISTURE TO CAUSE
PARTLY CLOUDY SKIES AND THE CHANCE FOR THUNDERSTORMS FRIDAY THROUGH
SUNDAY. TEMPERATURES WILL COME DOWN A FEW DEGREES...BUT WILL STILL
BE ABOVE NORMAL. HOT AND DRY AGAIN BY MONDAY AS THAT HIGH PRESSURE
ALOFT STRENGTHENS OVER THE SOUTHWEST.
DISCUSSION...
HIGHER DEWPOINT AIR PUSHED IN FROM THE SOUTHEAST EARLIER TODAY...
CAUSING TSTMS TO FIRE UP IN THE SACRAMENTO MOUNTAINS LATE THIS
MORNING AND THIS AFTERNOON. LOW/MID LEVEL WINDS WILL TURN EAST TO
SOUTHEAST TONIGHT AS SURFACE HIGH PRESSURE NOSES ACROSS THE PLAINS
INTO TEXAS...ALLOWING LOW AND MID LEVEL MOISTURE TO FLOW IN FROM THE
GULF. ETA/AVN/MRF PRETTY WELL AGREE ON TIMING...HIGHER DEWPOINT AIR
PUSHING INTO RIO GRANDE VALLEY EARLY TONIGHT AND ACROSS THE REST OF
NEW MEXICO TO THE AZ BORDER BY MIDDAY FRIDAY. PREVIOUS FORECAST
LOOKS GOOD ON POPS AND TEMPS...MINOR ADJUSTMENTS...BUT TAKING TSTMS
OUT
OF GILA FOR SUNDAY AS AVN/MRF SHOWING DRY SOUTHWEST FLOW ALREADY IN
PLACE BY SUNDAY PM. MID/UPPER LEVEL HIGH STRENGTHENS AGAIN SUNDAY
NIGHT AND MONDAY AS UPPER LOW TRACKS ACROSS GREAT BASIN INTO CANADA.
THIS WILL LEAVE US WITH VERY DRY AND HOT WEST TO SOUTHWEST FLOW AT
LEAST INTO THE MIDDLE OF NEXT WEEK.
EL PASO BB 73/ 98/ 72/ 98/ 72 11212
LAS CRUCES BB 68/ 98/ 66/ 97/ 67 11212
ALAMOGORDO BB 69/ 97/ 66/ 96/ 66 11212
CLOUDCROFT BB 51/ 76/ 50/ 75/ 50 33232
TRUTH OR CONSEQUENCES BB 67/ 97/ 67/ 96/ 66 11212
SILVER CITY BB 58/ 89/ 57/ 88/ 56 02222
DEMING BB 66/ 98/ 67/ 96/ 67 01111
LORDSBURG BB 66/ 97/ 66/ 96/ 65 01111
SIERRA BLANCA BB 71/ 97/ 71/ 97/ 72 32222
.ELP...NONE
21
N
In the hours before
Special weather statement, Jun 20, 2:10 PM MST, 1 hour 15 minutes before
TXZ055-056 202110
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
310 PM MDT THU JUN 20 2002
SOUTHEASTERLY WINDS WILL BRING MOIST AIR ACROSS FAR WEST TEXAS LATE
THIS AFTERNOON AND EVENING...PROVIDING SUFFICIENT FUEL FOR STRONG
THUNDERSTORMS OVER HUDSPETH AND EL PASO COUNTIES. MOST OF THESE
STORMS WILL HAVE WINDS LESS THAN 45 MPH...WITH LIGHTNING AND BRIEF
DOWNPOURS. HOWEVER...SEVERE STORMS WITH WIND GUSTS OF 60 MPH OR
MORE ARE POSSIBLE. THESE STORMS MAY ALSO HAVE HEAVY DOWNPOURS WITH
HAIL AND FREQUENT LIGHTNING. WATCH FOR PONDING ON ROADS AND POOR
VISIBILITY WITH BLOWING DUST OR HEAVY RAIN. DO NOT DRIVE THROUGH
AREAS WHERE WATER IS FLOWING ACROSS THE ROADS.
Special weather statement, Jun 20, 2:24 PM MST, 1 hour 1 minute before
TXZ055-056-210225-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
324 PM MDT THU JUN 20 2002
NATIONAL WEATHER SERVICE EL PASO IS ISSUING A SPECIAL WEATHER
STATEMENT CONCERNING THUNDERSTORM ACTIVITY IN THE FOLLOWING
AREAS...
IN TEXAS
...EL PASO COUNTY
...HUDSPETH COUNTY
SOUTHEASTERLY WINDS WILL BRING MOIST AIR ACROSS FAR WEST TEXAS
LATE THIS AFTERNOON AND EVENING...PROVIDING SUFFICIENT FUEL FOR
STRONG THUNDERSTORMS OVER HUDSPETH AND EL PASO COUNTIES. MOST OF
THESE STORMS WILL HAVE WINDS LESS THAN 45 MPH...WITH LIGHTING
AND BRIEF DOWNPOURS. HOWEVER...SEVERE STORMS WITH WIND GUSTS OF
60 MPH OR MORE ARE POSSIBLE. THESE STORMS MAY ALSO HAVE HEAVY
DOWNPOURS WITH HAIL AND FREQUENT LIGHTNING. WATCH FOR PONDING ON
ROADS AND POOR VISIBILITY WITH BLOWING DUST OR HEAVY RAIN. DO
NOT DRIVE THROUGH AREAS WHERE WATER IS FLOWING ACROSS THE ROAD.
Thunderstorm Wind, Hudspeth
- When
- June 20, 3:25 PM MST
- Where
- Hudspeth County, Dell City
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.933, -105.200
Estimated wind gusts of 60 mph caused a power outage and visibilities near zero in blowing dust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, June 20, 20021 death · 5 events
- Hail in New Mexico, June 20, 2002$250,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 20, 2002$128,000 · 1.75 in hail · 4 events
- Hail in Iowa, June 20, 2002$91,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2002$100,000 · 1.5 in hail · 6 events
- Hail in Nebraska, June 20 to 21, 2002$77,000 · 2 in hail · 7 events
- Lightning Strike in Texas, June 20, 20021 injured · 1 event
- Hail and Damaging Wind in Colorado, June 20 to 21, 200265 kt wind · 8 events
- Hail and Damaging Wind in South Dakota, June 20 to 21, 20022 in hail · 8 events
- Flash Flooding and Hail in Colorado, June 20, 20021.5 in hail · 6 events
- Damaging Winds in Mississippi, June 20, 2002$12,000 · 3 events
- Hail and Damaging Winds in Michigan, June 20, 200260 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301431.